Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


switching from a med and coming back to it
Mar 19, 2008

I was on Atripla for 8 months and I really liked it but I went to the emergency room because I had chipped a piece of my ankle bone off and the ER doctors gave me the steroid Pregnosone (I hope I spelled that right) for pain. I had a bad reaction (temporary); I was not quite myself for a few hours and I freaked out about it and asked, actually insisted my doctor to take me off of Atripla. He really did not want me to get off of Atripla, but I insisted. He put me on Norvir, Truvada, and Reyataz. I have been on this regimen for six months and I absolutely hate it. I have diarrhea so bad; I am so tired of running to the bathroom and sometimes no making it in time and soiling my sheets and underwear. I have been taking Imodium like candy. I want to get back on Atripla because I loved it; it was a total mistake for me to get off of Atripla. I have always taken my medicine regimes on time and never missed a single dose. Can I get back on Atripla? All the regimens I have mentioned are the only ones I have taken. My last counts in December was a T-cell count of 662 and an undetectable viral load.

Response from Dr. Young

Thanks for your post.

Sounds like you may have had an uncommon (but well described) side effect of the prednisone that you took for your ankle fracture. It's not surprising that steroids with little efavirenz could cause psychosis or other mood disorders.

Assuming that your viral load was undetectable at the time of the discontinuation of the Atripla (and switch to your current regimen), there's no reason why you couldn't switch back.

I hope this is helpful.

BY



Previous
"Near-normal" lifespan
Next
natural progression of HIV question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement